Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 31, NWS Gaylord, MI

December 6, 2016

NWS Gaylord, MI issued this gale warning at Dec 6, 2016, 3:56 PM EST. It took effect at Dec 6, 2016, 10:00 PM EST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2016, 3:56 PM EST (20:56 UTC)
In effect from
Dec 6, 2016, 10:00 PM EST
Expired
Dec 8, 2016, 11:00 AM EST
In force
37 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

862 
WHUS73 KAPX 062056
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EST TUE DEC 6 2016

LHZ345>347-LMZ323-341-342-344>346-070500-
/O.UPG.KAPX.GL.A.0013.161207T0300Z-161208T0600Z/
/O.NEW.KAPX.GL.W.0031.161207T0300Z-161208T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
356 PM EST TUE DEC 6 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LSZ321-322-070500-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
356 PM EST TUE DEC 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
706 
WHUS73 KAPX 070333
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EST TUE DEC 6 2016

LHZ345>347-LMZ323-341-342-344>346-071145-
/O.CON.KAPX.GL.W.0031.000000T0000Z-161208T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1033 PM EST TUE DEC 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LSZ321-322-071145-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1033 PM EST TUE DEC 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
383 
WHUS73 KAPX 070838
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
338 AM EST WED DEC 7 2016

LHZ345>347-LMZ323-341-342-344>346-071645-
/O.CON.KAPX.GL.W.0031.000000T0000Z-161208T0600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
338 AM EST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LSZ321-322-071645-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
338 AM EST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
591 
WHUS73 KAPX 072115
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EST WED DEC 7 2016

LMZ341-080515-
/O.CAN.KAPX.GL.W.0031.000000T0000Z-161208T0600Z/
/O.EXB.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
415 PM EST WED DEC 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-080515-
/O.EXT.KAPX.GL.W.0031.000000T0000Z-161208T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
415 PM EST WED DEC 7 2016

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-080515-
/O.EXT.KAPX.GL.W.0031.000000T0000Z-161208T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
415 PM EST WED DEC 7 2016

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-080515-
/O.EXT.KAPX.SC.Y.0119.000000T0000Z-161209T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
415 PM EST WED DEC 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-080515-
/O.EXT.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
415 PM EST WED DEC 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
150 
WHUS73 KAPX 080310
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EST WED DEC 7 2016

LMZ323-342-344>346-081100-
/O.CON.KAPX.GL.W.0031.000000T0000Z-161208T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1010 PM EST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-081100-
/O.CON.KAPX.GL.W.0031.000000T0000Z-161208T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1010 PM EST WED DEC 7 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-081100-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161209T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1010 PM EST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-081100-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1010 PM EST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-081100-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1010 PM EST WED DEC 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
036 
WHUS73 KAPX 080946
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
446 AM EST THU DEC 8 2016

LMZ323-342-344>346-081600-
/O.EXT.KAPX.GL.W.0031.000000T0000Z-161208T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
446 AM EST THU DEC 8 2016

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-081600-
/O.EXT.KAPX.GL.W.0031.000000T0000Z-161208T1600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
446 AM EST THU DEC 8 2016

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-081800-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161209T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
446 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-081800-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
446 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-081800-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
446 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
907 
WHUS73 KAPX 081512
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 AM EST THU DEC 8 2016

LMZ323-342-344>346-081615-
/O.CON.KAPX.GL.W.0031.000000T0000Z-161208T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1012 AM EST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-081615-
/O.CON.KAPX.GL.W.0031.000000T0000Z-161208T1600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1012 AM EST THU DEC 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-082315-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161209T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1012 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-082200-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1012 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-082200-
/O.CON.KAPX.SC.Y.0119.000000T0000Z-161208T2200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1012 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 6, 3:50 PM EST, 6 minutes earlier.

Area forecast discussion, Dec 6, 3:50 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
350 PM EST Tue Dec 6 2016

.NEAR TERM...(Tonight and Wednesday)
Issued at 345 PM EST Tue Dec 6 2016

High impact weather potential: None. Period of light rain and snow
late this afternoon and evening, with light snow showers developing
later tonight.

Pattern synopsis and forecast:

Deep vertically stacked low pressure system spinning over NW MN with
an occluded front extending south through WI/IL. A shortwave with
strong DPVA/deep layer -divQ along and ahead of this front is
working with minimal moisture while lifting through western Lake
Superior. This is only resulting in a narrow corridor of light snow
and rain working toward nrn Michigan. The deep moisture associated
with the srn shortwave lifting through the SE states, continues to
wrap deeper moisture toward Michigan on the nrn periphery of the sfc
low in the mid Atlantic. Earlier thinking was that this will likely
result in a expanding swath of light rain/snow with minimal QPF.
Best chances over NE lower/Lake Huron where there is longer time for
moisture to advect there. This is still the thought per latest
radar. Plus, hi-res data suggesting a farther south expansion of the
precipitation in a narrow corridor. Latest radar also suggesting
this is valid.

Heading into tonight, the occluded front will cross us by this
evening with the srn system moisture making it up through NE lower
and Lake Huron before the front exits east. Best chances for
rain/snow there. Behind the front, are the beginnings of the long
talked about cold advection. There is no pre-existing lake effect,
and moisture is shallow back behind the front. Thus, it's gonna take
time for the lake effect machine to get going, but could see western
Chip/Mack seeing some flakes at nightfall while the low level flow
is more southerly. Then, WSW flow sets up and doesn't want to budge
through Wednesday, particularly the 1000-850mb flow which will hold
in a WSW fashion. Temperatures cool to -11C to -13C which will allow
moisture to easily extend to where ice is introduced into the
shallow convection (inversion heights below 5500 feet), and a more
solid lock/high confidence in snow showers. These cold temperatures
will also eventually result in p-type being all snow over the warm
water too. The WSW flow will pinpoint rather light but persistent
snow showers from north of M-68 in nrn lower through eastern
Chip/Mack counties of eastern upper, including the Straits. Only an
inch or two over this entire time period, but it is interesting to
see there are a few members of SREF ensemble that show in excess of
4 inches through Wednesday. Winds get a little gusty Wednesday, so
some blowing snow expected.

&&

.SHORT TERM...(Wednesday night through Friday)
Issued at 345 PM EST Tue Dec 6 2016

...Intensifying lake effect snow...

Increasingly favorable pattern with sufficient cold air to produce
lake effect snow through the period. Over lake instability looks
extremely good with lake/850mb delta ts through this time in the
lower 20s. The main forecast concern revolves around snow amounts
and possible winter headlines.

Wednesday night into Thursday...Southwest flow veering west through
the night with continued veering into the northwest Friday
afternoon. Moisture is also good (850-700 mb rh 80 to 90 percent).
So plenty of fuel and instability for lake effect snow showers. In
addition...models are in agreement that a convergence axis pushes
across eastern upper Wednesday night and far northern lower Thursday
which will likely intensity the snow. However...the bands are
expected to be shifting around and reorienting with time.

Thursday night into Friday...Flow settles into the northwest with
continued excellent moisture and instability. So more opportunity
for beefy lake effect snow bands.

Bottom line to all this is for the potential for several inches of
lake effect snow. Therefore...will issue a broad watch for much of
northwest and north central lower Michigan from midnight Wednesday
night into Friday afternoon. It may be tough to reach the 8 inches
in 12 hours and 10 inches in 24 hours warning level criteria.
However...want to heighten awareness since it's still early in the
season (we may ultimately end up with lots of advisories and perhaps
a handful of warnings). Either way, there is still plenty of time to
figure out the details.

&&

.LONG TERM...(Friday night through Tuesday)
Issued at 345 PM EST Tue Dec 6 2016

High Impact Weather Potential...Several inches snow accumulation
possible late Saturday night through Sunday

Active weather pattern will continue through the extended period.
Initial lake effect snow will give way to a potentially robust low
pushing through the northern Plains. There is a slight tapping of
Gulf moisture with this system, but PWAT values will only be
slightly above typical for this time of the year. Can certainly see
picking up at least a few more inches through the day Sunday, and
more substantial accumulations are not out of the question. Getting
a good fix on totals this far out is like trying to nail jello to a
wall, but this will be a system to keep an eye on for any possible
warnings or advisories.

The cold H8 air will also remain overhead, so lake effect behind the
exiting system will add more to the snowpack. Temperatures
will continue to run a bit below normal through the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1158 AM EST Tue Dec 6 2016

Deep low pressure was in SW Ontario with deep moisture and another
low pressure in the SE states. Moisture from the srn system will
wrap toward nrn Michigan ahead of a cold front associated with the
Ontario low and could produce some light rain across the airports
later this afternoon and evening. The onset of cold advection then
begins this evening and spreads from west to east, ultimately
resulting in light lake effect snows in WSW flow regimes, which
will primarily impact PLN with periodic 1-2sm VSBYS.

CIGS are difficult to say the least. Cannot see the extent of
IFR/MVFR stratus underneath the mid and high level clouds. Gonna
have to tackle this with tempos for the next handful of hours,
until the low level saturate behind the cold front. Mainly MVFR
expected.

SE winds will gust this afternoon and turn out of the SW behind
the front.

&&

.MARINE...
Issued at 345 PM EST Tue Dec 6 2016

Upgraded nrn Lakes Michigan and Huron nearshores, including the
Straits, to a Gale warning, as low level temperatures get colder and
colder with a tightening pressure gradient settling in tonight
through Thursday. Overlake instability will be large with deep
mixing tapping low end gale gusts tonight into Wednesday night.
Conditions will remain gusty, but at this point speeds are not
expected to reach gales Thursday.

Also, lake effect snows will become more and more common over this
time period, with the worst of conditions Thursday as a fairly
potent band of snow is expected to sweep across the region,
followed by good lake effect Thursday night into Friday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH from late Wednesday night through Friday
     afternoon for MIZ016-017-019>022-025>028-031>033.
LH...SMALL CRAFT ADVISORY until 7 AM EST Thursday for LHZ348-349.
     GALE WARNING from 10 PM this evening to 1 AM EST Thursday for
     LHZ345>347.
LM...GALE WARNING from 10 PM this evening to 1 AM EST Thursday for
     LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY until 7 AM EST Thursday for LSZ321-322.
&&

NEAR TERM...SMD
SHORT TERM...AJS
LONG TERM...ALM
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Dec 6, 8:18 AM EST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
818 AM EST TUE DEC 6 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
818 AM EST TUE DEC 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS ARE POSSIBLE TONIGHT ON THE NEARSHORE WATERS OF
NORTHERN LAKES MICHIGAN AND HURON...INCLUDING THE STRAITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ON THE
NEARSHORE WATERS OF NORTHERN LAKES MICHIGAN AND HURON...INCLUDING
THE STRAITS.

SIGNIFICANT LAKE EFFECT SNOW ACCUMULATIONS ARE LIKELY THURSDAY
THROUGH FRIDAY NIGHT IN THE SNOWBELT AREAS...MAINLY WEST OF
INTERSTATE 75.

ADDITIONAL ACCUMULATING SNOWFALL IS POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 8:14 AM ESTGale WatchAPX8 hr
Dec 6, 4:04 PM ESTWinter Storm WatchAPXAntrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 6 more12 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.